MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH, SINGLE PACKAGE, STRAIGHT 90 CM, 5F

CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH, SINGLE PACKAGE, STRAIGHT 90 CM, 5F
Model Number FG-05558-001
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will not be returned to the manufacturer.Manufacturer performed dhr review of the complaint lot 663827 and related subassembly lots.No deviation was found in the records.Manufacturing department/qc inspectors were informed about this complaint.The customer confirmed that the device was used over the subclavia and in the radial artery.This would mean off label use of the device.
 
Event or Problem Description
Following problem description was provided to cmi by the customer through a complaint notification form: "during withdrawal a material fracture occurred just behind the hemostatic valve.The factured part had to be removed by surgery.".
 
Additional Manufacturer Narrative
Manufacturer performed dhr review of the complaint lot 663827 and related subassembly lots.No deviation was found in the records.Manufacturing department / qc inspectors were informed about this complaint.Manufacturer could not perform investigation of the complaint sample since the device was discarded in the hospital.Within the investigation manufacturer checked the results of the destructive pull tests of the all subassembly lots which are related to the complaint lot.Sub-05558-001 lots 663877 and 663878 were above the limit of 35n required by the customer.Trending of pull tests results form 2019 was reviewed.The average value of the results from the start / end of the molding process was around 50n.The complaint lot passed 100% in-process inspections and aql based inspection.The customer was asked for additional information needed for the investigation purposes, e.G.Whether the dilator was in place during withdrawal, what was the access point for fortress, if there was felt any resistance during the insertion / withdrawal.The following information was provided: only guide wire was in place during the withdrawal of the sheath, dilator was not inserted.There was a slight resistance felt during insertion.The access point was over a femoralis right and the fortress was then used over the subclavia and in the radial artery.The instructions for use, section indications states the following: the fortress introducer sheath system is intended to provide access and to facilitate percutaneous introduction of guide wires, catheters and other devices into the femoral, popliteal and infrapopliteal arteries while maintaining haemostasis during diagnostic and interventional procedures.Based on the information provided by the customer, the biotronik fortress introducer sheath was used over the subclavia and in the radial artery.This is in contradiction with instructions for use / intended use.The instructions for use, section warnings states following: do not attempt to advance or withdraw the introducer, guide wire, catheter, or other interventional device if resistance is felt.Use fluoroscopy to determine the cause.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the introducer sheath.Continued advancement or retraction against resistance may result in serious injury, and/or breakage of the guide wire, introducer sheath, catheter or interventional medical device.Based on the information provided by the customer, there was felt a slight resistance during the insertion.This is a contradiction with instructions for use / intended use.The instructions for use, section precautions states following: do not attempt introducer sheath advancement or withdrawal without guide wire and dilator secured in place.Severe vascular damage and/ or injury may occur.Based on the information provided by the customer, a guide wire was in place during withdrawal but no dilator.This is a contradiction with instructions for use / intended use.Based on the complaint investigation, there is no indication that the incident was caused by manufacturer's design or manufacturing process failure.After considering all available information provided by the customer and information from the complaint investigation, the most likely root cause is end user error.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH, SINGLE PACKAGE, STRAIGHT 90 CM, 5F
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL, GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
MDR Report Key10406058
Report Number3003637635-2020-00003
Device Sequence Number11360715
Product Code DYB
UDI-Device Identifier04251244500580
UDI-Public04251244500580
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberFG-05558-001
Device Catalogue Number444483
Device Lot Number663827
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;